Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 25, NWS Miami, FL

July 6, 2014Glades County, Hendry County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jul 6, 2014, 6:34 PM EDT for Glades County, Hendry County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2014, 6:34 PM EDT (22:34 UTC)
Expired
Jul 6, 2014, 7:15 PM EDT
In force
41 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 145 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2014-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2827 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2014-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2827 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

852 
WUUS52 KMFL 062234
SVRMFL
FLC043-051-062315-
/O.NEW.KMFL.SV.W.0025.140706T2234Z-140706T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
634 PM EDT SUN JUL 6 2014

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GLADES COUNTY IN SOUTHERN FLORIDA...
  NORTHEASTERN HENDRY COUNTY IN SOUTHERN FLORIDA...

* UNTIL 715 PM EDT

* AT 634 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTURA...AND MOVING
  NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLEWISTON...MOORE HAVEN...LAKE HICPOCHEE AND HARLEM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2686 8109 2684 8109 2684 8108 2682 8106
      2682 8100 2681 8095 2681 8097 2680 8097
      2680 8096 2677 8094 2675 8089 2668 8089
      2667 8117 2676 8122
TIME...MOT...LOC 2234Z 246DEG 6KT 2673 8113 

$$
KONARIK
1 follow-up statement
048 
WWUS52 KMFL 062308
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
708 PM EDT SUN JUL 6 2014

FLC043-051-062318-
/O.EXP.KMFL.SV.W.0025.000000T0000Z-140706T2315Z/
GLADES FL-HENDRY FL-
708 PM EDT SUN JUL 6 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GLADES AND
NORTHEASTERN HENDRY COUNTIES WILL EXPIRE AT 715 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2686 8109 2684 8109 2684 8108 2682 8106
      2682 8100 2681 8095 2681 8097 2680 8097
      2680 8096 2677 8094 2675 8089 2668 8089
      2667 8117 2676 8122
TIME...MOT...LOC 2306Z 246DEG 6KT 2673 8113 

$$
KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:55 PM EDT, 3 hours 39 minutes earlier.

Area forecast discussion, Jul 6, 2:55 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
255 PM EDT SUN JUL 6 2014

.DISCUSSION...
DEEP LAYERED RIDGING WILL REMAIN OVER THE WESTERN ATLANTIC THROUGH
THE MIDDLE OF THE WEEK...WITH SURFACE RIDGE AXIS ACROSS CENTRAL
FLORIDA. THIS WILL PROVIDE A LIGHT SOUTHEAST FLOW ACROSS SOUTH
FLORIDA THROUGH THE MIDDLE OF THE WEEK. A TROPICAL WAVE WAS NOTED
NORTH OF HISPANIOLA. HOWEVER...IT WAS EMBEDDED WITHIN THE SAHARAN
AIR LAYER AND NO CONVECTION WAS ASSOCIATED WITH THE WAVE.

AFTER AN EARLY START TO CONVECTION...SHOWERS AND STORMS WILL
DISSIPATE THIS EVENING. WITH DEEP MOISTURE AROUND
OVERNIGHT...SCATTERED SHOWERS AND STORMS ARE EXPECTED OVER THE
COASTAL WATERS...AND SOME COULD MOVE INTO THE COASTAL AREAS. DRIER
AIR AHEAD OF THE LEADING EDGE OF THE TROPICAL WAVE MAY MOVE INTO
THE REGION MONDAY MORNING...AND ACROSS THE REGION THROUGH THE DAY.
SO SLIGHTLY LESS CONVECTION OVERALL IS EXPECTED DUE TO THE DRIER
AIR. THE DRIER AIR WILL BE SHORT LIVED AS THE DEEPER MOISTURE FROM
THE WAVE MOVES INTO THE REGION ON TUESDAY...WITH PWATS INCREASING
BACK TO AROUND 2 INCHES. SO A TYPICAL WET SEASON PATTERN WILL
ENSUE THROUGH WEDNESDAY WITH SCATTERED TO NUMEROUS SHOWERS AND
STORMS.

SAHARAN DUST IS FORECAST TO MOVE INTO THE REGION DURING THE DAY ON
THURSDAY...WITH PWATS FALLING TO AROUND 1 INCH IN THE AFTERNOON
ACROSS THE EAST. THIS DRIER AIR AND DUST MAY LIMIT CONVECTION AND
CAUSE HAZY SKIES DURING THE DAY ON THURSDAY...ESPECIALLY EAST.
HOWEVER...THERE COULD BE NOCTURNAL SHOWERS AND STORMS EAST BEFORE
THE DRIER AIR MOVES IN. THE DRIER AIR MAY NOT MAKE IT TO THE WEST
UNTIL CONVECTION HAS ALREADY BEGUN. THE DRIER AIR MOVING IN COULD
LEAD TO STRONGER DOWNBURSTS ACROSS THE INTERIOR AND GULF COAST
THURSDAY AFTERNOON. TEMPERATURES ARE FORECAST TO BE NEAR NORMAL
THROUGH THE PERIOD.

&&

.AVIATION...
VCSH IS INCLUDED FOR ALL EAST COAST TERMINALS THIS AFTERNOON TO
ACCOUNT FOR THE POSSIBILITY THAT ADDITIONAL SHOWERS COULD FORM NEAR
THE COAST AND MOVE NORTHWESTWARD OVER THE TERMINALS. IT IS POSSIBLE
THAT THE VCSH NEED TO BE UPGRADED TO VCTS, BUT CONFIDENCE IS LOW
RIGHT NOW SINCE A LOT OF THE EAST COAST WAS RAINED COOLED EARLIER.
TRANSITIONED TO VCTS FOR ALL EAST COAST TERMINALS AROUND 15Z
TOMORROW MORNING. FOR APF INCLUDED VCSH UNTIL 00Z THIS EVENING
AND THEN DRY UNTIL 16Z TOMORROW WITH VCSH AGAIN TO ACCOUNT FOR
THE FORMATION OF COASTAL SHOWERS HUGGING THE WEST COAST AND
POSSIBLY REACHING APF.

&&

.MARINE...
WINDS ACROSS THE REGIONAL WATERS ARE EXPECTED TO BE AROUND 10
KNOTS AND SEAS 2 FEET OR LESS THROUGH TODAY. SIMILAR CONDITIONS
ARE EXPECTED THROUGH THE FIRST HALF OF THE UPCOMING WEEK. OUTSIDE
OF ANY STORMS THAT MIGHT IMPACT THE LOCAL WATERS...BOATING CONDITIONS
SHOULD BE NEARLY IDEAL.

&&

.PREV DISCUSSION... /ISSUED 914 AM EDT SUN JUL 6 2014/

UPDATE...
SCATTERED SHOWERS AND A FEW STORMS MOVING NORTHWESTWARD INTO THE
EAST COAST THIS MORNING...MAINLY FROM FORT LAUDERDALE NORTHWARD.
OTHER SHOWERS AND STORMS WERE OVER THE GULF WATERS THIS
MORNING...WITH CIRRUS FROM THOSE STORMS MOVING ACROSS THE NAPLES
REGION.

THE 12Z SOUNDING THIS MORNING SHOWED A PWAT AROUND 2 INCHES.
THERE WAS SOME DRIER AND WARMER AIR NOTED BETWEEN
700-500MB...AND THIS IS DUE TO THE MID LEVEL RIDGING BUILDING
INTO SOUTH FLORIDA. THUS THE LOW/MID LEVEL LAPSE RATES ARE
WEAK...ONLY AROUND 6 C/KM. LIGHT EAST TO SOUTHEAST FLOW DOMINATES
BELOW 700MB...WITH LIGHT AND VARIABLE FLOW ABOVE TO ABOUT 300MB.
SO EXPECT SLOW MOVING GARDEN VARIETY STORMS ALONG THE SEA BREEZE
BOUNDARIES...WITH THE GREATEST CONCENTRATION ACROSS THE INTERIOR.
UPDATED POPS AND CLOUD COVER FOR CURRENT TRENDS. OTHERWISE...THE
FORECAST IS ON TRACK.

PREV DISCUSSION... /ISSUED 748 AM EDT SUN JUL 6 2014/

AVIATION...
ONGOING SHRA CURRENTLY MOVING ONTO THE SOUTHEAST COAST AND THIS
WILL TRANSITION TO TSRA DEVELOPMENT ACROSS THE INTERIOR AFT 16Z.
THE STEERING FLOW IS VERY SLOW TO THE NORTHWEST SO ADDITIONAL
STORMS COULD FORM ALONG OUTFLOW BOUNDARIES SO LEFT VCTS FOR ALL
TAFS DURING THE AFTERNOON. MOSTLY VFR IS EXPECTED, BUT BRIEF MVFR
OR EVEN IFR COULD OCCUR IF A SHRA/TSRA MOVES CLOSE TO A TERMINAL.

KOB

PREV DISCUSSION... /ISSUED 422 AM EDT SUN JUL 6 2014/

DISCUSSION...
ISOLATED SHOWERS AND THUNDERSTORMS REMAIN ACROSS THE ATLANTIC AND
GULF WATERS EARLY THIS MORNING. LATEST LOCAL HI-RES MODELS DEPICT
SOME OF THIS ACTIVITY PUSHING ASHORE THE EAST COAST LATER THIS
MORNING UNDER SOUTHEAST FLOW.

STEERING FLOW LATER TODAY SHOULD AGAIN REMAIN RATHER LIGHT...LESS
THAN 10 KNOTS...OUT OF THE SOUTHEAST. GULF BREEZE SHOULD DEVELOP
BY MIDDAY AND NOT PENETRATE TOO FAR INLAND AS IT ENCOUNTERS
SOUTHEAST SURFACE FLOW. THIS SHOULD ALLOW CONVECTION TO INITIATE
ACROSS THE INTERIOR AND FAVORING THE GULF COASTAL AREAS WITH
HIGHER OVERALL COVERAGE. AS STEERING FLOW REMAINS RATHER
WEAK...ADDITIONAL CONVECTION THROUGH THE AFTERNOON AND EVENING
SHOULD BE DRIVEN MAINLY BY OUTFLOW BOUNDARIES. CONVECTIVE
PARAMETERS LOOK ROUGHLY THE SAME FOR TODAY AS YESTERDAY...SO
EXPECT FREQUENT LIGHTNING AND GUSTY WINDS TO AGAIN BE THE MAIN
THREATS.

MID LEVEL RIDGING IS THEN EXPECTED TO BUILD ACROSS THE AREA FROM
THE EAST MONDAY INTO TUESDAY. THIS SHOULD ALLOW HIGH TEMPERATURES
TO INCREASE SLIGHTLY AREA WIDE. MOISTURE LEVELS SHOULD ALSO REMAIN
RATHER HIGH WITH PWATS IN THE 1.7 TO 1.9 INCH RANGE. MAXIMUM HEAT
INDEX READINGS FOR TUESDAY AFTERNOON COULD REACH 100 DEGREES
ACROSS THE EAST COAST METRO AREAS AND BETWEEN 100-105 DEGREES
ACROSS THE INTERIOR. PREVAILING FLOW SHOULD REMAIN GENERALLY LIGHT
OUT OF THE SOUTHEAST WITH AFTERNOON AND EARLY EVENING SHOWERS AND
THUNDERSTORMS MAINLY ACROSS THE INTERIOR.

THROUGH THE LATTER HALF OF THE WEEK...NEMS IS STILL SHOWING HIGH
VALUES OF SAHARAN DUST PUSHING ACROSS CUBA AND EVENTUALLY INTO SOUTH
FLORIDA. THIS SHOULD RESULT IN HAZY CONDITIONS DURING THE AFTERNOON
HOURS AND MAY ACT TO MITIGATE THE OVERALL COVERAGE OF AFTERNOON
SHOWERS AND THUNDERSTORMS. HOWEVER...CONVECTION THAT DOES DEVELOP
COULD BE STRONGER AS A RESULT.

AVIATION...
VFR CONDITIONS SHOULD PREVAIL FOR THE MOST PART ACROSS ALL SITES.
HOWEVER, NUMEROUS SHOWERS AND STORMS ARE EXPECT ONCE AGAIN ACROSS
INTERIOR SOUTH FLORIDA. SOME OF THIS ACTIVITY WILL AFFECT EAST
COAST METRO SITES DURING THE MORNING HOURS AS MORNING ACTIVITY
THAT IS PART OF THE ROUTINE DIURNAL CYCLE TRANSITIONS INLAND
TOWARDS THE AFTERNOON. ALSO DURING THE AFTERNOON STEERING FLOW
WILL REMAIN WEAK/SHALLOW ENOUGH THAT OUTFLOW BOUNDARIES COULD
STILL RESULT IN AFTERNOON ACTIVITY BUILDING BACK TOWARDS EAST
COAST. ALONG WEST COAST C-BREEZE DEVELOPMENT, STEERING FLOW, AND
OUTFLOW BOUNDARIES INTERACTIONS AGAIN FAVORS ACTIVITY AFFECTING
APF AT SOME POINT DURING THE AFTERNOON AND EVENING. BRIEF PERIODS
OF IFR CONDITIONS CANNOT BE RULED OUT AND/OR MVFR ASSOCIATED WITH
CONVECTION NEARBY. GIVEN UNCERTAINTY LEFT VCTNY IN THE FORECAST
FOR THE MOMENT AS ACTUAL PROB FOR THE SITES ARE NOT IN EXCESS OF
50%. WINDS WILL GENERALLY BE LIGHT AND VARIABLE EARLY ON EAST
COAST BECOMING EAST SOUTHEAST 5-10 KNOTS DURING THE DAY AND LIGHT
AGAIN LATE THIS EVENING. AT APF LIGHT WINDS THIS MORNING WILL GIVE
WAY TO A SW 5-10 KTS C-BREEZE BY MID DAY OR EARLY AFTERNOON
BECOMING LIGHT IN THE EVENING ONCE AGAIN.

MARINE...
WINDS ACROSS THE REGIONAL WATERS ARE EXPECTED TO BE AROUND 10
KNOTS AND SEAS 2 FEET OR LESS THROUGH TODAY. SIMILAR CONDITIONS
ARE EXPECTED THROUGH THE FIRST HALF OF THE UPCOMING WEEK. OUTSIDE
OF ANY STORMS THAT MIGHT IMPACT THE LOCAL WATERS...BOATING CONDITIONS
SHOULD BE NEARLY IDEAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  78  90 /  30  50  30  50
FORT LAUDERDALE  79  89  79  90 /  40  40  30  60
MIAMI            78  90  79  90 /  30  40  30  60
NAPLES           75  90  75  91 /  20  50  10  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...84/AK
LONG TERM....84/AK
AVIATION...30/KOB
Hazardous weather outlook, Jul 6, 3:14 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
314 PM EDT SUN JUL 6 2014

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070715-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
314 PM EDT SUN JUL 6 2014

...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING...
...SLIGHT RISK FOR RIP CURRENTS ATLANTIC BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIP CURRENTS: THERE IS A SLIGHT RISK FOR RIP CURRENTS ALONG
ATLANTIC BEACHES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL CONTINUE INTO EARLY
EVENING...ESPECIALLY OVER INTERIOR SOUTH FLORIDA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS REMAIN IN THE FORECAST THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

KONARIK

In the hours before

Special weather statement, Jul 6, 2:57 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
257 PM EDT SUN JUL 6 2014

FLZ070-075-061945-
INLAND COLLIER COUNTY FL-MAINLAND MONROE FL-
257 PM EDT SUN JUL 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN INLAND COLLIER
COUNTY AND NORTHEASTERN MAINLAND MONROE...

* UNTIL 345 PM EDT

* AT 256 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR OASIS RANGER STATION...OR 7 MILES EAST OF
  MONROE STATION...MOVING NORTH AT 20 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...DADE-COLLIER TRAINING AIRPORT...BIG
  CYPRESS NATIONAL PRESERVE...MILE MARKER 60 ON ALLIGATOR
  ALLEY...LOOP ROAD...AND THE COLLIER COUNTY REST AREA ON ALLIGATOR
  ALLEY.

LAT...LON 2569 8088 2571 8107 2617 8120 2618 8089
TIME...MOT...LOC 1856Z 175DEG 18KT 2585 8097

KONARIK
Special weather statement, Jul 6, 4:06 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
406 PM EDT SUN JUL 6 2014

FLZ070-062045-
INLAND COLLIER COUNTY FL-
406 PM EDT SUN JUL 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL INLAND COLLIER
COUNTY ...

* UNTIL 445 PM EDT

* AT 405 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR THE WEST TOLL GATE ON ALLIGATOR
  ALLEY...OR 7 MILES SOUTH OF GOLDEN GATE ESTATES...MOVING NORTH AT
  10 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...ORANGETREE...GOLDEN GATE...PICAYUNE STRAND
  STATE FOREST...AND THE INTERSECTION OF I-75 AND EVERGLADES BLVD.

LAT...LON 2607 8152 2603 8163 2628 8173 2634 8151
TIME...MOT...LOC 2005Z 162DEG 7KT 2613 8160

KONARIK
Special weather statement, Jul 6, 6:23 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
623 PM EDT SUN JUL 6 2014

FLZ067-062315-
INLAND PALM BEACH COUNTY FL-
623 PM EDT SUN JUL 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN INLAND PALM BEACH
COUNTY...

* UNTIL 715 PM EDT

* AT 622 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING FUNNEL CLOUDS
  EXTENDING FROM ROYAL PALM BEACH TO 6 MILES NORTHWEST OF MISSION
  BAY...AND MOVING NORTH AT 15 MPH.

THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. SEEK SHELTER IN A SAFE
BUILDING UNTIL THE STORM PASSES.

* THE STORM WILL AFFECT...
  WELLINGTON...PALM BEACH GARDENS...ROYAL PALM BEACH...LOXAHATCHEE
  GROVES...NORTH COUNTY AIRPORT...THE ACREAGE...LOXAHATCHEE NWR...
  LION COUNTRY SAFARI PARK AND CALOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2644 8022 2634 8032 2636 8045 2696 8039
      2696 8021
TIME...MOT...LOC 2222Z 177DEG 12KT 2671 8024 2642 8031

KONARIK
Special weather statement, Jul 6, 6:24 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
624 PM EDT SUN JUL 6 2014

FLZ063-066-062315-
HENDRY FL-GLADES FL-
624 PM EDT SUN JUL 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND SOUTH
CENTRAL GLADES...

* UNTIL 715 PM EDT

* AT 624 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 7 MILES NORTHWEST OF MONTURA...MOVING NORTHEAST
  AT 10 MPH.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

* THE STORM WILL AFFECT...
  CLEWISTON...MOORE HAVEN...LAKEPORT AND LAKE HICPOCHEE.

LAT...LON 2697 8109 2695 8109 2695 8107 2693 8108
      2693 8112 2689 8112 2688 8110 2685 8110
      2682 8105 2682 8100 2681 8095 2681 8097
      2680 8096 2676 8093 2664 8115 2671 8128
      2704 8114
TIME...MOT...LOC 2224Z 226DEG 10KT 2674 8116

KONARIK
Local storm report, Jul 6, 6:25 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
625 PM EDT SUN JUL 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FUNNEL CLOUD     7 SW FLORIDA GARDENS    26.54N  80.23W
07/06/2014                   PALM BEACH         FL   EMERGENCY MNGR

            PALM BEACH COUNTY RELAYED SHERIFFS REPORT OF A FUNNEL
            CLOUD NORTHWEST OF STATE ROAD 7 AND WEST BOYNTON BEACH
            BLVD. FUNNEL DID NOT REACH THE SURFACE... MOVEMENT WAS
            TO THE NORTH.

&&

EVENT NUMBER MFL1400262

ROSS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:57 PM EDTSpecial Weather StatementMFLMonroe48 min
Jul 6, 4:06 PM EDTSpecial Weather StatementMFLCollier39 min
Jul 6, 6:23 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Jul 6, 6:24 PM EDTSpecial Weather StatementMFLGlades51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.